MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, DIA, 11G 6"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, DIA, 11G 6"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283903611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
I attend vertebroplasty surgery with the confidence system.When the needles references 283903611 were removed, after 8 min after mixing, one of them fractures at the rate of the pedicle and the fragment was not recovered.Surgeon reports that there is no problem but observed the weakness of the cannulas to dense bone rotation, since these were inserted with a lot of impact.Two needles of different lot were used and were not marked, i return both and their boxes.Attached photo of how it is in the pedicle and the boxes that remain in container.Procedure: vertebroplasty.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon visual inspection, it is observed that the hallow needle of the confidence cement introducer got broken midway.The broken fragment was not retrieved.The needle was observed to be filled with the bone cement.The rest of the device shows normal wear which would not contribute to the complaint condition.A manufacturing related potential cause was not suspected nor identified, therefore, no manufacturing record evaluation is required.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
CONF INTRO NDLE, DIA, 11G 6"
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9124011
Report Number1526439-2019-52162
Device Sequence Number16778558
Product Code GAA
UDI-Device Identifier10705034209494
UDI-Public(01)10705034209494
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number283903611
Device Catalogue Number283903611
Device Lot Number241472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/04/2019
11/25/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/20/2019
11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;